MAUDE Adverse Event Report: LIFE SPINE PROLIFT; INTERVERTEBRAL BODY FUSION DEVICE

LIFE SPINE PROLIFT; INTERVERTEBRAL BODY FUSION DEVICE
Model Number L151-596
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was stated, "prolift expandable inserter broken tongs at distal tip.Interbody looked crooked under x-ray imaging.Prolift expandable cage still performed as intended.Unknown when tongs of inserter were broken.Bottom of inserter tongs still remained attached to inserter; component left in patient: unknown.Procedure was successfully completed.Cage was still able to be inserted and expanded to standards.The component that was left potentially in patient was a piece of the inserter prong.".
 
Additional Manufacturer Narrative
Based on the reported event and the returned device, it is hypothesized that during use, an excessive force was applied to the installer, potentially resulting in a torsional or off-axis asymmetric load (e.G., rocking or toggling) being applied to the distal tip of the installer.As expandable spacer installers are not designed to withstand excessive torsional or off-axis loads, an insertion force applied at an angle could have caused failure at the distal tip.Additionally, impacting on the system while the driver was enged could have led to a bottomed-out interference that could have resulted in the tangs fracturing off.Additionally, details regarding the event were requested.The complainant's response was, "i will try to get hands on x rays if i have time sometime this week." no further information or documentation was provided following this response.Due to the limited information and documentation provided, it is not clear if the tangs of the inserter broke during surgery and were left in the patient's body.Therefore, this mdr is being submitted as a precaution.

Brand Name
PROLIFT
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer Contact
bridget kinard
13951 quality dr
huntley, IL 60142
8478886117
MDR Report Key22177082
Report Number3004499989-2025-00010
Device Sequence Number7818158
Product Code MAX
UDI-Device Identifier00190837117610
UDI-Public(01)00190837117610(10)CNW20101
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K190488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL151-596
Device Lot NumberCNW20101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown